Advertisement

What should I avoid when taking Depakote?

Because Depakote can cause intense drowsiness, avoid consuming alcohol while you are taking Depakote to reduce the effects of drowsiness. Depakote alone may impair your ability to function alertly. You may want to take precautions when you drive, operate machinery or perform any complicated tasks. People taking Depakote should also avoid sunlight exposure, because Depakote can increase your skin's sensitivity to the sun. While taking Depakote, use plenty of sunscreen, wear protective clothing and avoid tanning beds. Because Depakote also affects your blood, you run a greater risk of infection while you are taking Depakote. Avoid damage to areas of your body that take longer to heal, such as your gums and mouth. Similarly, Depakote may cause a mood worsening or suicidal thoughts, so it can be helpful to let close friends and family members know you are taking Depakote to help you watch for worsening signs of depression.

Continue Learning about Anticonvulsant

Should blood levels of anticonvulsants be monitored?
John Preston, PsyDJohn Preston, PsyD
Blood levels of anticonvulsants Depakote and Tegretol must be periodically monitored (especially...
More Answers
How is gabapentin used to treat hot flashes?
Donna Hill Howes, RNDonna Hill Howes, RN
Gabapentin (Neurontin, Gralise) was developed to treat seizures. It has also been used to help to re...
More Answers
What are the side effects of gabapentin?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include dizziness, nervousness, sleepiness, indigestion, muscle pain, and speech di...
More Answers
What medications interact with anticonvulsants?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking an anticholinergic drug, metformin, primidone, rufinamide, a selective serotonin r...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.